Oh yea! I went into a severe depression that made me suicidal. My adrenal gland shut down and my blood pressure soared to 200/200. I had really bad headaches. They figured it was too much cortisone/prednisone in too short of time.
I too have found that prednisone does that to me also. The depression and suicidal thoughts were really bad... No one wanted to be around me and i didnt want anyone around me.. I was advised not too take it again. I now list it as a allergy!!! If you havent stopped then maybe you should . Talk to your Dr. Good luck
I just have to ask, were you also taking an antidepressant at the time?my son has to take the pred to help prevent rejction of a transplanted liver.This whole past year he has been on various SSRIs for depression.Everytime we changed the SSRI or the dosage was upped on anyone of the three that he had tried,within two weeks of the change, he would have these really over the top episodes that usually ended with these anger explosions.
My son was always a very happy go lucky kid with a great personality and a wonderful sense of humor.He also just loved his dog to death.These drugs changed him into this cold,uncaring boy with a horrid additude who eventually totally ignored his dog.all along i felt that there was some kind of connection to the SSRIs just because of how the change in the dosages seemed just a little too coincidental.well, a few weeks ago, we were forced to put him in a mental health facility after another rather manic episode.And lo and behold the phsycologist that was treating him dxed him with a rather high sensitivity to any SSRI and also because of the prednisone, this made things much worse.I can also remember back a few years ago about six months after my son had the transplant and was taking rather high doses of the pred, I got a call from school one day regarding my sons rather aggressive behavior towards another student.I talked with the transplant center and that is when I found out about the lovely side effect of the pred.It IS a steroid,and can intensify anger quite well.didn't know that then, now we do.Once they started tapering him down to only 5mgs of the pred, everything was fine,at least until he started the SSRIs.I don't think alot of drs are aware of the side effects of mixing the pred and the SSRIs.If you start feeling some rather intense anger while taking these drugs together,I think it would be wise to talk to your doc.
Thank god my son is doing really well now.He will never take another antidepressant as long as i have a breath in my body. Marcia
I was on Prednisone for about 2 months, right after I found out I had Crohn's Disease. I found myself becoming very irritable and angry at absolutely nothing. My blood pressure went through the roof.
I even had these weird episodes where a VERY sharp pain would form in my spine, near my neck, then shoot up into my head. It was extremely painful. The pain came whenever I layed down or sat down. The only way to stop it was to stand up.
The worst part was that I couldn't sleep at night. Ever tried to sleep standing up? It doesn't work. Also, I couldn't drive my car for more than 5 minutes at a time, without having to pull over just to stand up so the pain would stop.
This went on for about 4 days, and when I went to the urgent care clinic, the doctor didn't even know what Crohn's Disease was. He wanted to give me a spinal tap and some kind of brainscan. But I knew it was from the prednisone. I finally called my doctor and begged to be weaned off of the pred. As soon as I dropped my dose, the pain stopped and I have never experienced it since.
Once I was off prednisone competely, I my blood pressure was back to normal, and I didn't have urges to beat the snot out of everyone!
Good luck with your prednisone adventures. Be sure to keep in good communication with your doctor about what you are experiencing. Prednisone is the necessary evil for many illnesses.